I've recently bought myself Optimal Nutrition 100% Whey gold standard as a post-work out protein powder.
After reading some good reviews about it, I have started to feel nauseaous and I feel this lumping feeling in my throat. Even as I close my mouth now and think about it, it seems like it won't take much effort to actually heave.
I'm not sure if this could be related to anxiety instead. Or maybe working out too much?
I have read that Lactose could be the culprit (I drink Soy Milk, haven't had cows milk in along time unless it's flavoured milk or something), but the Protein package itself mentions that there is a low lactose/fat/cholestrol content.
Thread: Nausea from Whey Protein
02-06-2009, 04:47 AM #1
Nausea from Whey Protein
02-06-2009, 05:44 AM #2
first of all you should have protein in your system digested before you work out, after doesnt matter as much and you can just eat normally after
second of all, any whey isolate I've ever seen has nothing but whey in it, so that means no lactose
thirdly, if thinking about eating something makes you feel sick, then you probably felt sick when you ate it, and now you're conditioned to feel sick when you think about it. whether it caused you to be sick or it was a coincidence or what.
to test this yourself just drink 25g of that powder with 25g of carbs 40 minutes before exercise. during and after exercise drink a bit of sugary drink. afterwards drink some sugary drink and then eat a normal meal in the next hour or two.
02-06-2009, 02:17 PM #3
I also get sick when I drink whey protein, I get cramps and bloating and I feel really sick?.I didn?t know why, but I figured I was reacting to the stuff in it, I can drink milk or eat cheese so I changed to Soy Protein, but after a while I was feeling good with a that either, you might be lactose intolerant, like me?.I am now just drinking egg whites, with half a banana and spinach leaves, so far so good, no more cramps, bloating, or anything?I hope you find something that works for you. Good luck?RoXyPink
02-06-2009, 02:29 PM #4
02-06-2009, 02:34 PM #5
- Join Date: Mar 2008
- Location: Powell, Tennessee, United States
- Age: 25
- Posts: 2,166
- Rep Power: 1501
02-06-2009, 02:49 PM #6
02-07-2009, 03:36 AM #7
02-08-2009, 01:11 AM #8
Maybe you are lactose intolerant or possibly even allergic to something in the product.
To find out if you are allergic to it, lie down on a flat surface (eg. bed) with your hands besides you. Hold the whey in the right hand (make sure your fingertips are making direct contact with the powder - just dip your hand in the tub or something) then raise your left hand straight up and have someone push it down with a decent force while you try to resist. If you are allergic to the whey your left shoulder would really pain and the hand would go down and if you are not allergic then you would be able to resist easily.
This is known as MRT (Muscle Response Testing) which they use in NAET.
Ive had NAET done on me and still getting it done and its good.
Try the MRT for yourself and you would be surprised.
02-08-2009, 01:59 AM #9
02-08-2009, 08:32 PM #10
- Join Date: Feb 2009
- Location: Canberra, ACT, Australia
- Age: 34
- Posts: 4
- Rep Power: 0
I have been using the same stuff for years.
40-60g post workout, or 40g if I have a shake for one of my 3hour meals.
The only time I feel anything, is a headache and sore sides (kidneys?) if I don?t drink enough milk / water with it. Researching, I found out that modern whey?s can load your filtration system if your even slightly dehydrated. My understanding of osmosis lines up with this.
It could almost anything they add to the whey though, doesn?t necessarily have to be the whey itself. Considering you mentioned the brand, I would assume you haven?t had this reaction to other wheys?
02-08-2009, 09:14 PM #11
02-08-2009, 09:23 PM #12
02-08-2009, 09:44 PM #13
Eating too many raw egg whites can also cause biotin deficiency.
02-08-2009, 10:02 PM #14
02-09-2009, 01:08 PM #15
I have a similar problem with Body Fortress Advanced from my local Walmart. I have taken it 3 times and twice I had stomach problems. This is from taking a single scoop mixed with water. I know there are other ingredients in this stuff. I was wondering if this is something you learn to tolerate over time, or if I should just ditch the remainder and maybe try some other brand?
02-09-2009, 07:19 PM #16
- Join Date: Jan 2008
- Location: Terre Haute, Indiana, United States
- Age: 30
- Posts: 382
- Rep Power: 302
That's a very odd problem and being in psychology, I would most likely go with a psychological problem (I'm biased.) Although, there could be the very slim possibility that you got a bad tub. I would doubt it because I think ON is such a great company, but there's still the possibility. Try going to GNC (I know I know, blasphemy) and buy a cheap 1 serving packet of whatever they have. Try taking it and see how you feel. That way, you won't waste much money.Fear God, not heavy weight.
When you think you can't, imagine who will.